Show The Graduate Center Menu

Joel David Hamkins
Position: Professor
Campus Affiliation: Graduate Center
Degrees/Diplomas: Ph.D. Mathematics, University of California at Berkeley; C.Phil. Mathematics, University of California at Berkeley; B.S. Mathematics, California Institute of Technology
Research Interests
  • Mathematical Logic
  • Philosophical Logic
  • Set Theory
  • Philosophy of Set Theory
  • Mathematics of the Infinite
  • Philosophy of the Infinite

Courses Recently Taught
  • Infinitary Computability (Fall 2012)
  • Philosophy of Set Theory (Fall 2011) NYU

Representative Publications

J. D. Hamkins, D. Linetsky, and J. Reitz, Pointwise definable models of set theory, Journal of Symbolic Logic, vol. 78, iss. 1, pp. 139-156, 2013.

J. D. Hamkins, The set-theoretic multiverse, Review of Symbolic Logic, vol. 5, pp. 416-449, 2012.

D. Brumleve, J. D. Hamkins, and P. Schlicht, The mate-in-n problem of infinite chess is decidable, LNCS 2012, vol. 7318, pp. 78-88.

J. D. Hamkins and B. Löwe, The modal logic of forcing, Trans. Amer. Math. Soc., vol. 360, iss. 4, pp. 1793-1817, 2008.

J. D. Hamkins and A. Lewis, Infinite time Turing machines, J. Symbolic Logic, vol. 65, iss. 2, pp. 567-604, 2000.

J. D. Hamkins and B. Montero, With infinite utility, more needn’t be better, Australasian Journal of Philosophy, vol. 78, iss. 2, pp. 231-240, 2000.